Post # 1
Its the devils medicine seriously!!!! I noticed about a week ago that my lymph nodes around my groin were swollen and sore and that my gina (Vagina) was a little tender. I thought maybe I had nicked myself shaving. The pain never really went away then it started hurting when I peed and had a little blood in my urine. I knew immediately I had a UTI. Had some antibiotics called in, took them and thought everything would be fine. Couple days later the pee problem isnt there anymore but instead I know have a very red, itching like mad vagina. Turns out im sensitive to Amoxicillan- they cause yeast infections- which is what I now have. woohoo! Ive never had one before but after a few days of feeling like im gonna rip my gina off from wanting to scratch Darling Husband suggest I get some Monistat stuff from the drug store.
WORST FREAKING IDEA EVER!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!
Ive never used it before so I grabbed the Monistat 1 day box @ $20 freaking dollars, paid for it and went straight to the bathroom hoping for instant relief. Stuck the weirdo egg shaped pill into myself with the tampon looking applicator and smeared that itch cream ALL OVER my poor lady parts. we drove home and went straight to bed.
Bees; I woke up 3 hours later (around 4am) feeling like someone had smeared acid and fire all over my parts and on the inside of me. I WAS THROBBING it hurt soo freaking bad. I noticed my underwear felt really weird on the crotch area and tried to just brush it off and go back to sleep. Something kept telling me to get up and check it out.
OMG……………………. I dropped my panties and my gina was soooooo swollen it was almost completely swollen shut. my lips were seriously a half inch thick and protruded out at least an inch from my body. the area around my lips were so swollen it was huge puffy. Everything was blood red and HURT. I seriously took a picture of it for a better inspection. I then rushed to the bedside and woke Darling Husband up and made him look at it. He got online and did some research and found that there is a whole section around 5 pages on WebMD dedicated to women having this same reaction!!!! half of them went to the ER and said the best thing you can do is GET THAT STUFF OUT from inside you!!!!!!
I found that soaking a tampon in saline solution-inserting and then immediatly removing andor using a syringe to spray it out ( i didnt have a douche or anything like suggested) worked best. I had to do the tampon thing 3x before it came out clean and lets just say it wasnt very pleasant trying to stick that thing in there when its almost swollen shut!!!!
I took a benedryl and fell asleep with an ice pack on my lady bits. I got up a couple hours later and the pain and itching is mostly gone but my lips are still very swollen. If it wasnt porno to post a pic I probably would – but just take my word for it.
DONT EVER USE MONISTAT!!!!!! worst decision of my life! I called and told my doc about it and she said she wished they would pull that stuff from the shelves its so bad!
Just had to share; hopefully this will save someone else the horrible experience I went through!
Post # 3
Scary! I have used Monistat quite a few times with no bad effects (thank god). I found that for me personally the one day treatment doesn’t work as well as the 3 or 7 day, but I have never used the cream to relieve symptoms on the outisde OR have had nearly as bad yeast infection as you did. I hope you are doing much better now!
Post # 4
OMG I am so sorry that happened to you but thank you for sharing I will never ever buy it now!
Post # 5
I’ve used it many a times for yeast infections and have never had a bad reaction. I do feel like it doesn’t always kill it all the way and it comes back though. Which makes the 20 bucks a rip off when you still have to go to the doctor anyway. I’m sorry you had a bad experience. Nothing is worse than a puffed up vag! I can’t even imagine. Sounds awful.
Post # 6
- Wedding: March 2012 - Pelican Grand Beach Resort
That sucks! Really glad right now that I’ve only ever treated with medicine from a doctor.
Post # 7
That sounds like it sucked, but I’ve never had any issues with Monistat. I’ve used it three times, I think? But I always use the 7-day because it’s a lower dose and helps make sure the issue goes away. It’s also what my OB-GYN recommended and I Googled the hell out of it. It does burn a bit the first 15 or so minutes, but not much worse than it already feels. Blechh.
Too Much Information – I tried the garlic thing and not only did it gross me out, it burned WORSE.
Post # 8
My gina hurts for you just by reading the description!
Wow, so glad you got things under control….all drugs are evil 😉 You take anti-biotic to help one thing and they create another problem!
Post # 9
Yikes!! sorry to hear about the issues!
I have used monistat for years. I used to suffer from cronic yeast infections (like every other week) and I have never had a problem except once when I had a yeast infection and a UTI at the same time. I had the exact same symptoms (but not as severe because I didn’t swell up). I was in the bath trying to get the stuff out too! I think maybe the monistat interacts negatively with the UTI (But I am no doctor by any means!!).
Maybe you are sensitive to one of the ingredients it uses?
Hope you’re feeling better!!
Post # 10
The uti is completely gone, the antibiotics I were taking caused the yeast infection. I should have just been put on a different antiobiotic to clear it up instead of using monistat. Live and learn!!!! and I def did! geeze!!!!
Hopefully I never have this problem again!
Post # 11
This isn’t an issue for everyone so your blanket message isn’t a good one. I have used this plenty of times with not negative effects.
I’m wondering why your doctor told you to use it & then said she wished they’d pull it from the shelf…
Post # 13
I’ve used it before and never had had anything like that happen. I’m sorry that happened to you, I think you were just allergic to it. I’m glad your better! 🙂
Post # 14
@mamadingdong: My doctor didnt tell me to use monistat. My husband suggest it and I tried it, had a bad reaction – called and told my doctor that the UTI was gone but the antibiotics caused a yeast infection that I tried to clear up on my own using OTC cream, told her what happened and she said it was bad, dont use it after I had already used it without her consent.
Post # 15
I’m not sure why your tone is so hostile towards me. I misread but I still think that your reaction is less common than those who feel relief.
Then again, anyone that gets their medical advice from the bee is on their own…
Post # 16
Damn, I am sorry to hear that.. I never had a problem with it.. using it about two times…. I usually just stick to the prescription my doc gives me anyway (plus it’s cheaper).. so have a prescription on hand for next time you need it.